Forum

copaxone

hi, ive bin on copaxone daily injections 20mg with the injector pen for over 2 weeks now, apart from a few mishaps, ive finally got the hang of it, the prob is the 1st week was ok, but the 2nd week, after i inject its stinging n hurting more n more i do it n im gettin lumps every time i inject, instead of them going down, ive noticed last night that 1 has got bigger n much more harder n the 2nd lump has done the same today from last nights injection, tonights injection just resulted in alot of pain n wat i can describe as a bubble lump…is this normal for it to start hurting more n more n for any lumps to be there n get bigger n harder? i tried tecfidera a while ago but was allergic to it, so now this is my 2nd try at dmd’s…i tried callin the copaxone line but its closed, i didnt call the copaxone nurse as its the weekend…is this all normal? im gettin worried n panicky now

Hi

I had the same problems with copaxone. After a few months I decided it was not for me. It was being noticed by colleagues as they could see the lumps through my work trousers. My stomach just bled all the time. I couldn’t do my arms, as dodgy shoulders wouldn’t let me reach.

Hope the injections work better for you.

Good luck xx

Hiya

I had the all sorts of problems with site reactions when I started Copaxone. Eventually my MS nurse arranged for one of the Copaxone nurses to visit me at home. She said it looked like I was a bit allergic to it and to start taking a 1-a-day antihistamine until my body got used to it. She also said to use the gel pack that they provide you with. I tried every combination of cold and warm and for me warm before and cold after worked best (although I am told they ay don’t use cold afterwards now as it can slow down the dispersal of the liquid under the skin). I also found that injecting manually works best for me as I am fully in control of the speed and depth and being a bit of a wuss, the noise of the auto injector (even the new one) makes me jump and pull the needle out too quickly! One of the most important things is to keep your skin in good condition with whatever your choice of body lotion is and massage the injections sites 24 hours after injecting (and every day after).

It takes time for your body to get used to it and the reactions become less but I can honestly say I’m glad I stuck with it as it works for me. I would recommend trying the anitihistamines to see if help (give them chance) and the warm/cold pack. I think you need to give it about 3 months to settle down.

Good luck.

Sue

x

i havent got a gel pack in wat was given to me, but i can buy one tho, im callin the copaxone nurse tomoro as one of the lumps is still gettin bigger n ive now checked n have got lumps in every injection site, does my head in coz they are all sore